Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suggest treatment for diarrhea in child

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
Hi. My kid is aged about 9 months and is currently suffering from motions since this morning. So far she did her motion for about 9 times in very small quantities and the stool color is normal and is neutral i.e. neither loose nor very solid. Currently she is under the following medication:
GNORM(Saccharomyces Boularddii-Lyophilized) - Dosage - One XXXXXXX of 765mg twice a day
ARROF-OZ(Ofloxacin & Ornidazole) - Dosage - 2.5ml twice a day.

Inspite of the above medication she is still not in control with her motions. Kindly review het medication and let me know if anything in her medication needs to be changed.
Posted Sat, 23 Aug 2014 in Child Health
 
 
Answered by Dr. Deepak Kishore Kaltari 30 minutes later
Brief Answer:
Discontinue antibiotic

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Mr XXXXXXX

Majority of loose motion are viral in origin and self limiting. It requires supportive care to prevent dehydration and maintain nutrition.
Following are principle of management

1. Ensure good intake of fluids to maintain hydration
2. Maintain nutrition
3. Look for red signs which require immediate medical attention

Gnorm is a Probiotic and will be helpful. Arrof Oz is a Antibiotic and not routinely recommended. Antibiotic them self may cause antibiotic induced loose motion.

If the following criteria are fulfilled there is no cause for concern
1. No signs of Dehydration: Oral mucosa is moist , on pinching the skin of forearm it goes back to normal quickly
2. Urine output is adequate
3. No blood in stools
4. Accepting feeds well
5. No redness in peri anal region

I would suggest you the following
1. Continue Probiotic
2. Continue breast feeding
3. Home made oral rehydration solution: Rice water , dhal water , wheat porridge
4. Prevent diaper rash from occuring

Do keep me updated about progress

Take care

Best regards
Dr Deepak XXXXXXX
MBBS, MS, MCh
Consultant Pediatric Surgeon
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for diarrhea in child 42 minutes later
Thanks for the information doctor. As per your inputs her symptoms seems normal. However, due to frequent motions lil bit of redness is observed from the stool passage area. We will follow ur instructions on the diet part. Just now her mother gave her some liquidated curd rice as per our consulted doctor who gave her the above prescription.
 
 
Answered by Dr. Deepak Kishore Kaltari 25 minutes later
Brief Answer:
Zinc oxide paste will be helpful

Detailed Answer:
Hi
Greetings

Application of Dr XXXXXXX Zinc oxide paste or Siloderm ointment to peri anal region will improve the rash .

Also avoid milk for next 3 to 4 days as there is usually lactose intolerance during loose motion.
Curd rice is very beneficial.

Take care

Best regards
Dr Deepak
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for diarrhea in child 10 hours later
Hello Doctor. Good morning. The current update of my kid as follows:
Running fever of 99.7 since last night.
No improvement in motions.
Now she started bleeding in her stools.
We are worried a lot. Please suggest some immediate precautions and first aid for her till we get a consultation from a pediatrician.
 
 
Answered by Dr. Deepak Kishore Kaltari 3 hours later
Brief Answer:
Continue antibiotic

Detailed Answer:
Hi
Greetings

Till you consult Pediatrician kindly follow this

1. Paracetamol 15 mg / kg / dose will bring down fever . Calpol drops can be used
2. Continue antibiotic

If there is XXXXXXX blood in stools , ask your Pediatrician to rule out Intussusception as the cause.

Do keep me updated

Wishing your baby a speedy recovery

Take care

Best regards
Dr Deepak
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor